Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 9, NWS Shreveport, LA

February 6, 2018Hempstead County, Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 6, 2018, 4:06 PM CST for Hempstead County, Nevada County, Arkansas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 6, 2018, 4:06 PM CST (22:06 UTC)
Expired
Feb 6, 2018, 4:45 PM CST
In force
39 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Hempstead County, AR, Nevada County, AR

What was reported inside it

TimeReportWhereRemark
Feb 6, 4:08 PM CSTHAIL 0.756 Ssw Hope, ARDIME SIZE HAIL FELL IN THE SPRING HILL COMMUNITY SOUTHWEST OF HOPE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2018-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2018-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

679 
WUUS54 KSHV 062206
SVRSHV
ARC057-099-062245-
/O.NEW.KSHV.SV.W.0009.180206T2206Z-180206T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
406 PM CST TUE FEB 6 2018

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southeastern Hempstead County in southwestern Arkansas...
  Northern Nevada County in southwestern Arkansas...

* Until 445 PM CST

* At 406 PM CST, a severe thunderstorm was located 8 miles southwest
  of Hope, moving northeast at 45 mph.

  HAZARD...Half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* Locations impacted include...
  Hope, Prescott, Emmet, Perrytown, Patmos, Sutton, Laneburg and
  Boughton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3390 9330 3388 9331 3384 9329 3384 9326
      3383 9326 3383 9323 3382 9320 3380 9318
      3382 9314 3380 9313 3379 9313 3348 9361
      3357 9379 3395 9337
TIME...MOT...LOC 2206Z 227DEG 37KT 3356 9367 

HAIL...1.25IN
WIND...<50MPH
 
$$

15
1 follow-up statement
512 
WWUS54 KSHV 062235
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
435 PM CST TUE FEB 6 2018

ARC057-062245-
/O.CAN.KSHV.SV.W.0009.000000T0000Z-180206T2245Z/
Hempstead AR-
435 PM CST TUE FEB 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HEMPSTEAD COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3390 9330 3388 9331 3384 9329 3384 9326
      3383 9326 3383 9323 3382 9320 3380 9318
      3382 9314 3380 9313 3379 9313 3362 9339
      3375 9347 3395 9337
TIME...MOT...LOC 2235Z 229DEG 41KT 3378 9334 

$$

ARC099-062245-
/O.CON.KSHV.SV.W.0009.000000T0000Z-180206T2245Z/
Nevada AR-
435 PM CST TUE FEB 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR CENTRAL NEVADA COUNTY...

At 435 PM CST, a severe thunderstorm was located near Prescott,
moving northeast at 45 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Prescott, Emmet, Laneburg and Boughton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3390 9330 3388 9331 3384 9329 3384 9326
      3383 9326 3383 9323 3382 9320 3380 9318
      3382 9314 3380 9313 3379 9313 3362 9339
      3375 9347 3395 9337
TIME...MOT...LOC 2235Z 229DEG 41KT 3378 9334 

HAIL...1.00IN
WIND...<50MPH
 
$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 3:34 PM CST, 32 minutes earlier.

Area forecast discussion, Feb 6, 3:34 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
334 PM CST Tue Feb 6 2018

.DISCUSSION...
Airmass has saturated in low lvls and elevated instability has
been spawning increased convection. Meanwhile, frzg lvls lowering
with elevated trough along and north of I-20, where discrete storms
with high reflectivities bringing an uptick in both ltg activity and
hail reports. Although have lowered eve pops to likely this
evening, and high end chance to the south, have added heavy
rainfall to the fcst with the mean flow contributing to possible
cell training. High pops thru the overnight, with pops starting to
lower north of I-30 after midnight. With temps falling just to the
frzg mark over northern portions of McCurtain co, have placed a
narrow window of rain briefly changing to frzg rain just before
ending. Currently, mesonet showing reports of FZRA with low vsbys
in se OK. Overall, temps have moved very little today, and will
not begin to fall until later in eve. Pops to decrease north to
south thru Wed with a brief period of clearing skies and decent
radiation cooling Fri night with overnight lows ranging from mid
to upper 20s north, to mid 30s south. Upper trough exiting the
rockies with rain once again returning to area durg the day
Friday and Heavy rain possible durg the wknd. Following passage of
upper trough, remainder of extended will see more isentropic lift
behind this system into early next week.07/

&&

.PREV DISCUSSION... /issued 1213 PM CST Tue Feb 6 2018/

AVIATION...
IFR/LIFR cigs will continue through the remainder of the afternoon
and evening, as overrunning continues to increase atop the shallow
cold air dome in place near and N of a stationary front extending
from Deep E TX into Cntrl LA. Vsbys will be reduced in areas of
-RA/-DZ that develop near and N of the front, with patchy dense FG
possible at LFK through late afternoon. Should start to see
deeper convection develop after 00Z Wednesday over portions of E
TX into N LA/SW AR along and just N of the front, as a weak
frontal wave develops and shifts ENE across Ncntrl LA. This may
result in minor improvements to cigs, before the convection
begins to diminish from NW to SE after 06Z. The convection should
end across the TYR/GGG/TXK terminals by 10Z, SHV/MLU by 12Z, but
the post-frontal rains look to persist through early to mid-
afternoon Wednesday over Deep E TX and the Srn sections of Ncntrl
LA. Once the rains end late tonight/after daybreak Wednesday,
should see a slow improvement to cigs, which will become MVFR
across much of E TX by or shortly after 12Z, and SW AR/extreme
Nrn LA prior to 18Z. Additional improvement to VFR is expected
Wednesday afternoon over all but Deep E TX and the Srn sections
of Ncntrl LA. ENE winds 5-9kts this afternoon will become NNW
7-12kts later this evening, with gusts to 20kts over the Wrn
sections of E TX. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  43  48  33  60 / 100  40  10   0
MLU  45  47  32  58 / 100  80  10   0
DEQ  33  47  26  57 /  60  10  10   0
TXK  36  46  29  56 /  90  10  10   0
ELD  39  46  29  57 / 100  40  10   0
TYR  38  46  32  58 /  80  20  10   0
GGG  40  47  32  60 /  90  30  10   0
LFK  47  48  36  61 /  90  70  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
Hazardous weather outlook, Feb 6, 12:04 PM CST, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1204 PM CST Tue Feb 6 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-071815-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1204 PM CST Tue Feb 6 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Coverage and intensity of showers and thunderstorms will gradually
begin to increase across the area later this afternoon into the
overnight. A few stronger storms may be capable of producing hail,
mainly south of Interstate 20. In addition, locally heavy
rainfall will also be possible this evening through early
Wednesday morning, mainly southeast of a line from Tyler Texas to
Prescott Arkansas. Storm total rainfall amounts of between one and
three inches are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated thunderstorms will persist into Wednesday across
portions of East Texas and Louisiana along and south of Interstate
20. However, the threat for heavy rainfall and severe weather
should diminish by sunrise Wednesday morning. The rain should
completely exit the area by Wednesday night.

More showers and thunderstorms will be possible beginning Friday
afternoon, through the weekend, and possibly into early next
week. However, no organized threat of severe weather is expected
at this time.

.SPOTTER INFORMATION STATEMENT...

Due to the isolated nature of any severe weather...spotter
activation is not anticipated at this time.

07

In the hours before

Local storm report, Feb 6, 3:00 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST TUE FEB 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             1 S GLADEWATER          32.53N 94.94W
02/06/2018  E0.75 INCH       GREGG              TX   PUBLIC

            SOCIAL MEDIA POST.

&&

25
Special weather statement, Feb 6, 3:09 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Shreveport LA
309 PM CST TUE FEB 6 2018

ARZ070-TXZ112-062200-
Miller AR-Cass TX-
309 PM CST TUE FEB 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MILLER AND NORTHEASTERN
CASS COUNTIES UNTIL 400 PM CST...

At 309 PM CST, Doppler radar was tracking a strong thunderstorm just
northwest of Atlanta, moving northeast at 45 mph.

Penny to nickel size hail will be possible with this storm.

Locations impacted include...
Texarkana, Atlanta, Queen City, Fouke, Garland, Genoa, Bloomburg,
Domino, Ferguson and Pleasant Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3335 9371 3303 9421 3314 9433 3330 9414
      3329 9411 3331 9411 3329 9409 3329 9405
      3327 9404 3337 9404 3349 9390
TIME...MOT...LOC 2108Z 227DEG 38KT 3315 9421

15
Local storm report, Feb 6, 3:22 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CST TUE FEB 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             MOUNT VERNON            33.18N 95.22W
02/06/2018  E1.00 INCH       FRANKLIN           TX   CO-OP OBSERVER

            MT VERNON HEROLD NEWSPAPER REPORTS HAIL PEA
            TO QUARTER SIZE COVERING THE GROUND IN
            DOWNTOWN MOUNT VERNON AREA.

&&

25
Local storm report, Feb 6, 3:44 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CST TUE FEB 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             7 SSE TEXARKANA         33.35N 93.99W
02/06/2018  E1.00 INCH       MILLER             AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED ON I-49 REPORTED
            ASP TROOPERS.

&&

25
Special weather statement, Feb 6, 3:59 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
359 PM CST TUE FEB 6 2018

ARZ060-061-071-062245-
Hempstead AR-Lafayette AR-Nevada AR-
359 PM CST TUE FEB 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...NORTH
CENTRAL LAFAYETTE AND NORTHWESTERN NEVADA COUNTIES UNTIL 445 PM
CST...

At 359 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Fulton, or 12 miles southwest of Hope, moving
northeast at 45 mph.

Dime to nickel size hail will be possible with this storm.

Locations impacted include...
Hope, Prescott, Emmet, Perrytown, Patmos, Sutton and Laneburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3378 9322 3341 9370 3343 9371 3344 9371
      3344 9372 3346 9374 3348 9372 3351 9375
      3353 9374 3353 9376 3351 9376 3355 9379
      3389 9345
TIME...MOT...LOC 2158Z 224DEG 40KT 3353 9373

15
Special weather statement, Feb 6, 4:03 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
403 PM CST TUE FEB 6 2018

TXZ112-125-126-137-138-062245-
Upshur TX-Gregg TX-Harrison TX-Cass TX-Marion TX-
403 PM CST TUE FEB 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CASS...WESTERN
MARION...NORTHWESTERN HARRISON...SOUTHEASTERN UPSHUR AND NORTH
CENTRAL GREGG COUNTIES UNTIL 445 PM CST...

At 403 PM CST, Doppler radar was tracking a strong thunderstorm near
Diana, or 7 miles north of Longview, moving northeast at 35 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Longview, East Mountain, Diana, Berea, Harleton, Avinger, Lassater,
Pruett and Judson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3251 9471 3261 9486 3291 9459 3290 9425
TIME...MOT...LOC 2203Z 219DEG 31KT 3263 9473

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 2:20 PM CSTSpecial Weather StatementSHVColumbia40 min
Feb 6, 3:09 PM CSTSpecial Weather StatementSHVMiller51 min
Feb 6, 3:22 PM CSTSevere Thunderstorm WarningSHVMiller38 min
Feb 6, 3:59 PM CSTSpecial Weather StatementSHVHempstead46 min
Feb 6, 5:37 PM CSTSpecial Weather StatementSHVMiller38 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.